Alert archive / New York / Small Craft Advisories in 2013
Small Craft Advisory 66, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jul 10, 2013, 4:27 AM EDT. It took effect at Jul 10, 2013, 7:00 AM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2013, 4:27 AM EDT (08:27 UTC)
- In effect from
- Jul 10, 2013, 7:00 AM EDT
- Expired
- Jul 11, 2013, 4:29 AM EDT
- In force
- 21 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
674 WHUS71 KBUF 100827 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 427 AM EDT WED JUL 10 2013 LEZ020-101630- /O.NEW.KBUF.SC.Y.0066.130710T1100Z-130711T0500Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 427 AM EDT WED JUL 10 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EDT THURSDAY. * WINDS...SOUTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-101630- /O.NEW.KBUF.SC.Y.0066.130710T1100Z-130711T0500Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 427 AM EDT WED JUL 10 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EDT THURSDAY. * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-101630- /O.NEW.KBUF.SC.Y.0066.130710T2300Z-130711T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 427 AM EDT WED JUL 10 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EDT THURSDAY. * WINDS...WEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK/ZAFF
6 follow-up statements
268 WHUS71 KBUF 101455 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1055 AM EDT WED JUL 10 2013 LEZ020-102300- /O.CON.KBUF.SC.Y.0066.000000T0000Z-130711T0500Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 1055 AM EDT WED JUL 10 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY... * WINDS...SOUTHWEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-102300- /O.CON.KBUF.SC.Y.0066.000000T0000Z-130711T0500Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1055 AM EDT WED JUL 10 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-102300- /O.CON.KBUF.SC.Y.0066.130710T2300Z-130711T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1055 AM EDT WED JUL 10 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EDT THURSDAY... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SMITH
753 WHUS71 KBUF 102010 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 410 PM EDT WED JUL 10 2013 LEZ020-110415- /O.CON.KBUF.SC.Y.0066.000000T0000Z-130711T0500Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 410 PM EDT WED JUL 10 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-110415- /O.CON.KBUF.SC.Y.0066.000000T0000Z-130711T0500Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 410 PM EDT WED JUL 10 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-110415- /O.CON.KBUF.SC.Y.0066.130710T2300Z-130711T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 410 PM EDT WED JUL 10 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THURSDAY... * WINDS...WEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
661 WHUS71 KBUF 110019 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 819 PM EDT WED JUL 10 2013 LEZ020-110500- /O.CON.KBUF.SC.Y.0066.000000T0000Z-130711T0500Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 819 PM EDT WED JUL 10 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY... * WINDS...WEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-110500- /O.CON.KBUF.SC.Y.0066.000000T0000Z-130711T0500Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 819 PM EDT WED JUL 10 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-110830- /O.CON.KBUF.SC.Y.0066.000000T0000Z-130711T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 819 PM EDT WED JUL 10 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THURSDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
497 WHUS71 KBUF 110247 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1047 PM EDT WED JUL 10 2013 LEZ020-110500- /O.CON.KBUF.SC.Y.0066.000000T0000Z-130711T0500Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 1047 PM EDT WED JUL 10 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY... * WINDS...SOUTHWEST 15 TO 20 KNOTS BECOMING NORTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-110500- /O.CON.KBUF.SC.Y.0066.000000T0000Z-130711T0500Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1047 PM EDT WED JUL 10 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY... * WINDS...SOUTHWEST 15 TO 20 KNOTS BECOMING NORTHWEST. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-111100- /O.CON.KBUF.SC.Y.0066.000000T0000Z-130711T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1047 PM EDT WED JUL 10 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THURSDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
953 WHUS71 KBUF 110503 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 103 AM EDT THU JUL 11 2013 LEZ020-040-041-110615- /O.EXP.KBUF.SC.Y.0066.000000T0000Z-130711T0500Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 103 AM EDT THU JUL 11 2013 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ LOZ042-111100- /O.EXA.KBUF.SC.Y.0066.000000T0000Z-130711T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 103 AM EDT THU JUL 11 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EDT THIS MORNING. * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-111100- /O.CON.KBUF.SC.Y.0066.000000T0000Z-130711T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 103 AM EDT THU JUL 11 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
079 WHUS71 KBUF 110829 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 429 AM EDT THU JUL 11 2013 LOZ042>045-110930- /O.CAN.KBUF.SC.Y.0066.000000T0000Z-130711T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 429 AM EDT THU JUL 11 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 10, 2:08 AM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 10, 2:08 AM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 208 AM EDT WED JUL 10 2013 .SYNOPSIS... THE PERSISTENT WARM AND MUGGY WEATHER WILL CONTINUE FOR ONE MORE NIGHT. A COLD FRONT WILL CROSS THE REGION WEDNESDAY AND WEDNESDAY NIGHT...ACCOMPANIED BY SHOWERS AND POTENTIALLY STRONG THUNDERSTORMS. DRIER AND COOLER CONDITIONS WILL FOLLOW THE FRONT FOR THE REMAINDER OF THE WEEK. && .NEAR TERM /THROUGH TODAY/... A 90KT UPPER LEVEL JET STREAK OVER SD THIS MORNING IS CREATING A DIFFLUENT PATTERN ON THE WATER VAPOR IMAGERY DOWNSTREAM FROM THE NORTHERN GREAT LAKES SOUTHWARD INTO THE OH VALLEY. THUNDERSTORMS ARE BREAKING OUT IN THIS REGION AS THEY MOVE EASTWARD TOWARD NY. AS IS TYPICAL DURING THE MID SUMMER...NOCTURNAL CONVECTION IS NOT BEING HANDLED WELL BY THE MODELS...SO WILL HAVE TO HANDLE THIS ON THE FLY. THE CURRENT FORECAST HAS A CHANCE TO LIKELY PROBABILITY OF PRECIPITATION OVERNIGHT...SO THAT SHOULD COVER IT OK. AFTER SUNRISE...AS THE AREA OF SHOWERS/THUNDERSTORMS WEAKENS AND MOVES OFF TO THE EAST...SATELLITE DATA SHOWS A WEALTH OF CLEAR SKIES AHEAD OF THE COLD FRONT THAT WAS MOVING TOWARD LAKE MICHIGAN AS OF 06Z. THROWING OUT MOST OF THE MODEL GUIDANCE...WILL WORK EARLY THIS MORNING ON UPDATING THE FORECAST TO LOWER THE THREAT FOR SHOWERS THROUGHOUT MUCH OF THE AFTERNOON....WITH THE POSSIBILITY OF SOME CONVECTION LATER IN THE AFTERNOON WITH DAYTIME HEATING. HOWEVER...WATER VAPOR IMAGERY INDICATES A VERY DRY MID LEVEL ATMOSPHERE...AND CONVECTION MAY HAVE A HARD TIME GETTING GOING. AS THE COLD FRONT APPROACHES...THERE IS STILL THE POSSIBILITY OF A LINE FORMING ALONG A PRE-FRONTAL TROUGH OR LAKE BREEZE...BUT THE THREAT FOR SLOW MOVING STORMS/TRAINING EAST OF LAKE ONTARIO LOOKS LIMITED. THEREFORE WILL DROP THE FLASH FLOOD WATCH. A SLIGHT CHANCE FOR SEVERE WEATHER STILL LOOKS WARRANTED IF STORMS DO FORM THIS AFTERNOON. && .SHORT TERM /TONIGHT THROUGH FRIDAY/... BY WEDNESDAY EVENING...MOST OF THUNDERSTORMS ASSOCIATED WITH THE PRE-FRONTAL TROF SHOULD ALREADY BE TO THE EAST OF THE CWA. BEHIND THIS FEATURE THE AIRMASS WILL BE CONSIDERABLY DRIER...WITH PWATS AROUND 1.5 INCHES. EVEN THOUGH THE HEAVIEST RAIN SHOULD BE DONE...THE SURFACE FRONT WILL LIKELY SPARK AN ADDITIONAL ROUND OF SHOWERS...AND PERHAPS A THUNDERSTORM. GUIDANCE VARIES A BIT ON TIMING...WITH THE FORECAST FAVORING A CONSENSUS OF THE NAM/RGEM/GFS/SREF. THIS IS NOTABLY SLOWER THAN THE 12Z GFS WHICH IS THE FASTEST OF THE MODELS. EXPECT THE EVENING WILL START OFF WITH A FAIRLY SOLID LINE OF SHOWERS AND THUNDERSTORMS ALONG THE FRONT...BUT THIS SHOULD TAPER OFF LATER IN THE NIGHT WITH DIMINISHING INSTABILITY. OUTSIDE OF THE SHOWERS...THE FRONT WILL USHER IN NOTABLY COOLER AIR...WITH TEMPERATURES DROPPING INTO THE LOWE TO MID 60S. SOME FAIRLY DENSE VALLEY FOG IS POSSIBLE DUE TO LINGERING MOISTURE FROM THE DEPARTING AIR MASS. ON THURSDAY...THE UPPER LEVEL TROF AXIS WILL SLOWLY APPROACH...AND EVENTUALLY MOVE ACROSS THE REGION THROUGH THURSDAY NIGHT. WITH MUCH DRIER AIR IN PLACE...THERE WILL ONLY BE MINIMAL DAYTIME INSTABILITY WITH THIS. EXPECT SHOWERS TO BE WIDELY SCATTERED FOR THE MOST PART...WITH THE NW POST FRONTAL FLOW HELPING EXTEND LAKE SHADOWS SOUTH OF EACH OF THE LAKES. THE BEST CHANCE FOR SHOWERS WILL BE EAST OF LAKE ONTARIO...WHERE THE FLOW WILL NOT BE OFF THE LAKE...AND WHERE MODEST LIFT AHEAD OF THE TROF WILL BE MAXIMIZED. TEMPERATURES WILL BE NOTABLY COOLER...WITH HIGHS IN THE 70S. AFTER THIS...A RATHER QUIET PATTERN WILL CLOSE OUT THE WEEK. THE EXITING UPPER TROF SHOULD HELP SKIES CLEAR OUT ON THURSDAY NIGHT...AND ALLOW FOR MOSTLY SUNNY SKIES TO PERSIST ON FRIDAY. MEANWHILE...TEMPERATURES WILL TOP OUT IN THE MID TO UPPER 70S. THE DRIER AIR MASS WILL ALSO RESULT IN COOLER NIGHTTIME CONDITIONS...WITH LOWS RANGING FROM THE MID 50S TO AROUND 60 NEAR THE LAKESHORES. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AN EXTENDED PERIOD OF DRY WEATHER APPEARS TO BE ON THE WAY...WITH UPPER LEVEL RIDGING FORECAST TO BUILD INTO THE OHIO VALLEY. WHILE THERE WILL BE A WEAK AREA OF LOW PRESSURE LINGERING NEAR THE EASTERN SEABOARD...12Z GUIDANCE SUPPORTS MOST OF THE 00Z GUIDANCE AND CONTINUES TO KEEP THIS WEAK CUT OFF LOW OUT OF OUR REGION. WHILE THERE IS A SMALL CHANCE THIS COULD CHANGE...THERE IS OVERALL HIGH FORECAST CONFIDENCE IN A DRY PATTERN FOR THIS UPCOMING WEEKEND AND INTO NEXT WEEK. WITH DRIER AIR IN PLACE...EXPECT A MUCH WIDER DIURNAL SWING IN TEMPERATURES THAN THERE HAS BEEN THE PAST WEEK OR TWO. BECAUSE OF THIS...EXPECT OUR BIAS CORRECTED GRIDS HAVE UNDERDONE THIS SWING. HIGHS SHOULD START OFF SEASONABLY IN THE LOWER 80S...BUT SHOULD WARM INTO THE MID AND UPPER 80S EARLY NEXT WEEK. DESPITE THE WARMER TEMPERATURES...OVERNIGHT LOWS SHOULD CONTINUE TO DROP INTO THE 60S...WITH UPPER 50S IN THE COOLER MOUNTAIN VALLEYS. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... AN AREA OF SHOWERS AND THUNDERSTORMS OVER THE WEST END OF LAKE ERIE WILL CONTINUE MOVING EASTWARD...AND EVENTUALLY WEAKEN TOWARD DAYBREAK AS OR BEFORE IT MOVES INTO WESTERN NY. WILL FORECAST VCTS FOR KJHW AND VCSH FOR AREAS NORTH...BUT CONFIDENCE IN FORECAST FOR THE FIRST 6 HOURS OF THE TAF IS QUITE LOW AT THE MOMENT. ONCE THIS AREA MOVES EAST...EXPECT IMPROVING WEATHER FOR THE MAJORITY OF THE DAY AS DRY AIR ALOFT MOVES IN AHEAD OF A COLD FRONT. A LAKE BREEZE WILL LIKELY KEEP THE NIAGARA FRONTIER DRY...BUT THE SAME BOUNDARY MAY END UP BEING THE FOCUS FOR A DEVELOPING LINE OF CONVECTION LATE THIS AFTERNOON EAST OF KBUF/KJHW. ANOTHER LINE MAY FORM LATER THIS EVENING ALONG THE LAKE ONTARIO BREEZE IN CONJUNCTION WITH THE ACTUAL COLD FRONT. ONCE THE FRONT MOVES THROUGH...EXPECT IMPROVING WEATHER ACROSS ALL AREAS. OUTLOOK... THURSDAY...MAINLY VFR. A CHANCE OF SHOWERS. FRIDAY THROUGH SUNDAY...VFR. && .MARINE... A RELATIVELY WEAK PRESSURE GRADIENT WILL REMAIN IN PLACE ACROSS THE LOWER LAKES TONIGHT. THIS WILL KEEP WIND AND WAVES WELL BELOW SMALL CRAFT ADVISORY LEVELS. ON WEDNESDAY...A DEEPENING AREA OF LOW PRESSURE WILL PASS FROM THE UPPER GREAT LAKES INTO QUEBEC. THIS WILL ALLOW SOUTHWEST WINDS TO INCREASE ON LAKES ERIE AND ONTARIO...BUT IT LOOKS CONDITIONS WILL STAY JUST BELOW SMALL CRAFT ADVISORY CRITERIA. HIGH PRESSURE WILL THEN BUILD ACROSS THE GREAT LAKES THURSDAY AND LAST WELL INTO THE UPCOMING WEEKEND. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...LEVAN NEAR TERM...WOOD/ZAFF SHORT TERM...APFFEL LONG TERM...APFFEL AVIATION...WOOD/ZAFF MARINE...LEVAN/WOOD
Hazardous weather outlook, Jul 10, 1:41 AM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 141 AM EDT WED JUL 10 2013 NYZ001>008-010>014-019>021-085-110545- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 141 AM EDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CROSS THE REGION WEDNESDAY AND WEDNESDAY EVENING AHEAD OF A COLD FRONT. THERE IS A SLIGHT RISK THAT A FEW OF THESE STORMS MAY BECOME SEVERE WITH ISOLATED DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-110545- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 141 AM EDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CROSS THE REGION WEDNESDAY AND WEDNESDAY EVENING AHEAD OF A COLD FRONT. A FEW OF THESE STORMS MAY PRODUCE GUSTY WINDS...HAIL...AND LOCALLY HIGHER WAVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jul 9, 11:19 PM EDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1119 PM EDT TUE JUL 9 2013
NYZ019-100415-
CHAUTAUQUA NY-
1119 PM EDT TUE JUL 9 2013
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 1116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN...SMALL
HAIL...AND WIND GUSTS UP TO 35 MPH. THIS STORM WAS LOCATED 16
MILES SOUTHWEST OF FINDLEY LAKE...AND MOVING EAST AT 25 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
FRENCH CREEK AND FINDLEY LAKE...
CLYMER...
SHERMAN...
PANAMA...
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE PONDING OF WATER ON ROADS AND IN LOW LYING AREAS. SMALL HAIL
AND WIND GUSTS UP TO 35 MPH ARE ALSO POSSIBLE.
LAT...LON 4215 7977 4233 7924 4199 7924 4199 7962
4199 7976 4200 7977
HITCHCOCKSpecial weather statement, Jul 10, 12:16 AM EDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1216 AM EDT WED JUL 10 2013 NYZ019-100515- CHAUTAUQUA NY- 1216 AM EDT WED JUL 10 2013 ...STRONG THUNDERSTORM MOVING THROUGH CHAUTAUQUA COUNTY... * AT 1212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN...SMALL HAIL...AND WIND GUSTS UP TO 35 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF CHAUTAUQUA INSTITUTE...AND MOVING EAST AT 25 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... CHAUTAUQUA LAKE... BEMUS POINT... JAMESTOWN... GERRY... ELLINGTON... THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN WHICH WILL PRODUCE PONDING OF WATER ON ROADS AND POOR DRAINAGE AREAS. THIS STORM MAY ALSO PRODUCE GUSTY WINDS AND SMALL HAIL. LAT...LON 4237 7907 4209 7907 4199 7956 4223 7958 HITCHCOCK
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 11:19 PM EDT | Special Weather Statement | BUF | Chautauqua | 56 min |
| Jul 10, 12:16 AM EDT | Special Weather Statement | BUF | Chautauqua | 59 min |
| Jul 10, 4:27 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 63 min |
| Jul 10, 5:09 PM EDT | Flash Flood Warning | BUF | Chautauqua | 3 hr |
| Jul 10, 5:10 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua | 65 min |
| Jul 10, 5:12 PM EDT | Special Marine Warning | BUF | 93 min | |
| Jul 10, 5:28 PM EDT | Special Marine Warning | BUF | 62 min | |
| Jul 10, 5:38 PM EDT | Special Weather Statement | BUF | Niagara, Orleans | 52 min |
| Jul 10, 5:50 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Erie, Wyoming | 40 min |
| Jul 10, 6:01 PM EDT | Special Marine Warning | BUF | 59 min | |
| Jul 10, 6:07 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 38 min |
| Jul 10, 6:27 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Livingston, Wyoming | 48 min |
Nearby
Small Craft Advisories in New York, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.